Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 285, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2005, 10:23 PM CDT for Hayes County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2005, 10:23 PM CDT (03:23 UTC)
- Expired
- Jul 2, 2005, 11:00 PM CDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hayes County, NE
The radar
The Goodland radar (KGLD), 145 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 3596 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 030323 SVRLBF NEC085-030400- /O.NEW.KLBF.SV.W.0285.050703T0323Z-050703T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1023 PM CDT SAT JUL 2 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HAYES COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1100 PM CDT * AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF HAYES CENTER... AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF HAYES CENTER BY 1040 PM CDT WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4068 10132 4036 10132 4057 10086 4069 10084 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 030341 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1041 PM CDT SAT JUL 2 2005 NEC085-030400- /O.CON.KLBF.SV.W.0285.000000T0000Z-050703T0400Z/ HAYES NE- 1041 PM CDT SAT JUL 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CDT FOR NORTH CENTRAL HAYES COUNTY... AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAYES CENTER...MOVING EAST AT 20 MPH. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4067 10112 4047 10112 4057 10086 4069 10084 $$ CDC
000 WWUS53 KLBF 030359 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1059 PM CDT SAT JUL 2 2005 NEC085-030409- /O.EXP.KLBF.SV.W.0285.000000T0000Z-050703T0400Z/ HAYES NE- 1059 PM CDT SAT JUL 2 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HAYES COUNTY EXPIRES AT 1100 PM CDT... RADAR INDICATES THE STORMS WHICH PROMPTED THE WARNING HAVE EXITED HAYES COUNTY. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4067 10112 4047 10112 4057 10086 4069 10084 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:40 PM CDT, 7 hours 43 minutes earlier.
Area forecast discussion, Jul 2, 2:40 PM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 240 PM CDT SAT JUL 2 2005 .DISCUSSION... NEAR TERM (TONIGHT THROUGH TUESDAY)...MAIN CHALLENGES IN THE NEXT 84 HOURS ARE PRECIP CHANCES...WITH ZONAL FLOW ACROSS THE CENTRAL CONUS AND A FAIRLY ACTIVE NRN STREAM ACROSS THE NRN PLAINS. GLANCE AT THE WV IMAGERY MIDDAY INDICATING SEVERAL WAVES EMBEDDED IN THE MEAN FLOW ACROSS NRN WY...SRN MT. THESE FEATURES ARE ALL AHEAD OF A MAJOR WAVE ENTERING WRN MT ATTM. AT THE SFC...19Z ANALYSIS INDICATING A SFC TROF EXTENDING FROM PHILIP SD...TO WEST OF VTN...TO IMPERIAL. GLANCING AT DEW POINTS...AND WINDS...DRYLINE EXTENDS FROM JUST WEST OF VTN TO JUST EAST OF LBF. BEST DYNAMIC FORCING APPEARS TO BE OVER THE DAKOTAS WHERE THE BULK OF THE SEVERE THREAT SHOULD BE. HOWEVER...ISOLATED CONVECTION COULD FIRE IN THE VICINITY OF THE DRYLINE. NAM THIS MORNING INDICATING ML CAPES AT OR NEAR 5K BY 00Z THIS EVENING EAST OF THE DRY LINE...WITH THE CAP FAIRLY WEAK BY THIS TIME. AM THINKING THE CAPE IS A LITTLE ON THE HIGH SIDE IN THE MODEL AS WAS FORECASTING 70 DEW POINTS OVER BBW (ACTUAL DEW POINT WAS 61). SHEAR STRONG THOUGH AND IF ANY STORM FIRES...IT SHOULD BECOME SUPERCELLULAR FAIRLY QUICKLY. MAIN EXPECTED THREAT FROM ANY ISOLATED STORMS WHICH MAY FIRE...WOULD BE FROM LARGE HAIL. AM EXPECTING CONVECTIVE THREAT TO DIMINISH QUICKLY AFTER SUNSET...WITH THE ONLY OVERNIGHT CHANCE IN THE NERN ZONES...IN THE VICINITY OF THE LOW LEVEL JET. AFTER TONIGHT...THE SURFACE TROF AND ASSOCIATED SURFACE LOW...WILL SHOOT INTO NRN IA AND SRN MN ON SUNDAY. THIS WILL DROP THE SURFACE BOUNDARY INTO ERN AND SRN NEBR...SHIFTING THE CONVECTIVE FOCUS SOUTH AS WELL. WILL CONTINUE LOW POP MENTION ON SUNDAY...FOR ANY ISOLATED ACTIVITY BEHIND THE FRONT. THIS SETUP WAS SIMILAR TO WHAT WE HAD PAST TUESDAY. THE FRONT WAS DRAPED OVER EASTERN NEBRASKA...HOWEVER ENOUGH RESIDUAL MOISTURE AND COOL TEMPS ALOFT...ALLOWED SOME ISOLATED SHRAS AND TSRAS TO DEVELOP. NEXT MAJOR CHANCES FOR PRECIP ARIVE ON MONDAY NIGHT/TUESDAY...AS HIGH PRESSURE BUILDS INTO THE MISSOURI VALLEY...ALLOWING ABUNDANT RETURN SERLY FLOW...AND THETA E RIDGING TO BUILD INTO THE HIGH PLAINS. LONG TERM (WEDNESDAY THROUGH SATURDAY)...MAIN DILEMMA IN THE OUT PERIODS IS THE ENDING OF PRECIP ACROSS THE NERN ZONES ON WEDNESDAY AND LOW POPS ACROSS THE SWRN ZONES FOR WEDS NIGHT AND THURSDAY. LONG RANGE MODELS THIS AM BEGIN A PATTERN SHIFT TOWARD THE LATTER HALF OF NEXT WEEK. PROGRESSIVE WRLY FLOW...WILL BEGIN TO TRANSITION TO RIDGING ACROSS THE CENTRAL AND SRN ROCKIES BY THURSDAY AND FRIDAY. ROBUST LOW LEVEL MOISTURE...WILL EXTEND UP TO THE FRONT RANGE OF COLORADO BY THURSDAY...SO AM EXPECTING SOME LATE AFTERNOON TSRAS ACROSS ERN COLORADO...ESPECIALLY ON THURSDAY...BEFORE THE UPPR HIGH BUILD IN ON FRIDAY. GIVEN THE EXPECTED TRAJECTORY OF H5 FLOW ON THURSDAY...SOME OF THIS CONVECTION MAY IMPACT THE FAR SWRN ZONES THROUGH SUNSET. AS FOR TEMPS...TRENDED TEMPS UP 1-2 DEGREES A DAY FROM THURSDAY ON...TOPPING OUT IN THE LWR TO MID 90S FOR SATURDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
Hazardous weather outlook, Jul 2, 3:20 PM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT SAT JUL 2 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-031045- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 320 PM CDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A DRYLINE...OR BOUNDARY SEPARATING DRY AND HOT AIR FROM WARM HUMID AIR...HAS DEVELOPED ACROSS WESTERN NEBRASKA THIS AFTERNOON. AHEAD OF THIS FEATURE...SOUTHERLY WINDS CONTINUE TO BRING A GOOD SUPPLY OF MOISTURE WHICH WILL SERVE TO DESTABILIZE THE ATMOSPHERE. THIS EVENING...THE DRYLINE IS EXPECTED TO EXTEND FROM NEAR MERRIMAN SOUTHEAST TO NEAR BROKEN BOW. IN ADDITION...A WEAK LOW PRESSURE SYSTEM ALOFT WILL MOVE ACROSS THE STATE AND IS EXPECTED TO CONTRIBUTE TO THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THE DRYLINE THIS EVENING AND OVERNIGHT. HOWEVER...WARM TEMPERATURES IN THE MIDDLE LEVELS OF THE ATMOSPHERE WILL INHIBIT WIDESPREAD THUNDERSTORM ACTIVITY. ANY STORMS THAT DO FORM HOWEVER WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME OF THE STORMS THAT DEVELOP INITIALLY WILL HAVE LITTLE RAINFALL ASSOCIATED WITH THEM. THIS COULD LEAD TO AN INCREASED DANGER FOR WILDFIRE ACTIVITY SHOULD GUSTY WINDS ACCOMPANY THE THUNDERSTORMS. THE GREATEST POTENTIAL FOR SEVERE STORMS IS EXPECTED TO BE NORTH AND EAST HIGHWAY 2. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE THROUGH THE STATE FROM NORTH TO SOUTH EARLY SUNDAY MORNING...BRINGING IN SOMEWHAT DRIER AND COOLER AIR. THIS WILL INHIBIT WIDESPREAD THUNDERSTORM DEVELOPMENT THROUGH THE DAY AND EVENING SUNDAY. THE FRONT WILL BEGIN TO RETURN NORTHWARD ON MONDAY HOWEVER...ALLOWING BETTER MOISTURE TO RETURN TO THE AREA. A PROGRESSIVE FLOW OF LOW PRESSURE SYSTEMS ALOFT WILL COMBINE WITH THE FRONT AND ADDITIONAL MOISTURE TO INCREASE THUNDERSTORM CHANCES AGAIN FOR INDEPENDENCE DAY AND NIGHT. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...MAINLY WEST OF A LINE FROM MULLEN TO HAYES CENTER. CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AND THURSDAY AS WELL. BEYOND THIS...A RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD INTO THE WESTERN HIGH PLAINS LATE IN THE WEEK LEADING TO A DRIER WEATHER PATTERN TOWARD THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN PORTIONS OF NORTHWEST AND NORTH CENTRAL NEBRASKA THIS EVENING. JWS/MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:10 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 35 min |
| Jul 2, 10:18 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 27 min |
| Jul 3, 5:28 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 33 min |
| Jul 3, 6:35 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.